[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: Exercise, disconnecting, HIGH BGs from (adreneline?)


Insulin and the body's reaction to it is perverse. Exercise increases the
efficiency of the body to use insulin.  Therefore, the extra efficiency has
to be compensated for either by increasing carbs or decreasing insulin.

However just to make life interesting there must be some insulin  in the
system or the metabolism of the carbohydrate stops.  No carbohydrate -
vigorous exercise - the body things thinks we are getting a little low and
dumps glycogen from the liver.  If you feel the low coming it is possible
that you also increase your food intake.

This problem is made more acute by using Humalog that is out of the system
in 2 to 3 hours. The important thing is to test, test, test.

Everyone will react somewhat different to exercise. And there is no magic
rule on how much insulin to cut down or how carb to take.

I always have some insulin going into my system and I test my self whenever
I feel too good (the lightheadedness could be a low BG) or too bad.  In any
event at least every 45 minutes.

BTW the increased efficiency of the insulin may go on for up to 36 hours.

    _ `\<,_   Irv
   (_)/  (_)
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml